Alert archive / Montana / High Wind Warnings in 2018

High Wind Warning 14, NWS Great Falls, MT

December 28, 2018

NWS Great Falls, MT issued this high wind warning at Dec 28, 2018, 2:00 PM MST. It took effect at Dec 28, 2018, 11:00 PM MST. It was in force for 28 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 28, 2018, 2:00 PM MST (21:00 UTC)
In effect from
Dec 28, 2018, 11:00 PM MST
Expired
Dec 30, 2018, 3:01 AM MST
In force
28 hr
Issued by
NWS Great Falls, MT

The text

As transmitted.

037 
WWUS75 KTFX 282100
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
200 PM MST Fri Dec 28 2018

MTZ009-048-291200-
/O.UPG.KTFX.HW.A.0015.181229T0900Z-181230T1500Z/
/O.NEW.KTFX.HW.W.0014.181229T0600Z-181230T1500Z/
Northern Rocky Mountain Front-Southern Rocky Mountain Front-
Including Logan Pass, Marias Pass, Browning, Heart Butte, Bynum, 
Choteau, and Augusta
200 PM MST Fri Dec 28 2018

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 AM
MST SUNDAY...

The National Weather Service in Great Falls has issued a High
Wind Warning, which is in effect from 11 PM this evening to 8 AM
MST Sunday. the High Wind Watch is no longer in effect.

* WINDS...West 40 to 60 mph with gusts up to 95 mph.

* TIMING...Early Saturday morning through Sunday Morning. The
  period of strongest winds is expected Saturday afternoon through
  Saturday evening.

* IMPACTS...Strong winds could blow down limbs, trees, and power
  lines. Isolated power outages are possible. Travel will be
  difficult, especially for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph, or gusts
of 58 mph or more, can lead to property damage.

&&


$$

MTZ010-044-046-049-291200-
/O.UPG.KTFX.HW.A.0015.181229T1500Z-181230T1500Z/
/O.NEW.KTFX.HW.W.0014.181229T1200Z-181230T1500Z/
Eastern Glacier-Toole-Eastern Pondera-Eastern Teton-
Including Cut Bank, Shelby, Sunburst, Brady, Conrad, Fairfield, 
and Dutton
200 PM MST Fri Dec 28 2018

...HIGH WIND WARNING IN EFFECT FROM 5 AM SATURDAY TO 8 AM MST
SUNDAY...

The National Weather Service in Great Falls has issued a High
Wind Warning, which is in effect from 5 AM Saturday to 8 AM MST
Sunday. the High Wind Watch is no longer in effect.

* WINDS...West 35 to 45 mph with gusts up to 70 mph.

* TIMING...Early Saturday morning through Sunday Morning. The
  period of strongest winds is expected Saturday afternoon through
  Saturday evening.

* IMPACTS...Strong winds could blow down limbs, trees, and power lines.
  Isolated power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph, or gusts
of 58 mph or more, can lead to property damage.

&&

$$

MTZ011-013-045-047-051-291200-
/O.EXA.KTFX.HW.A.0015.181229T1500Z-181230T1500Z/
Hill-Chouteau-Liberty-Blaine-Fergus-
Including Havre, Rocky Boy, Rudyard, Fort Benton, Carter, 
Big Sandy, Chester, Whitlash, Chinook, Harlem, Hays, Lewistown, 
Winifred, Lewistown Divide, and Grass Range
200 PM MST Fri Dec 28 2018

...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY
MORNING...

The National Weather Service in Great Falls has issued a High
Wind Watch, which is in effect from Saturday morning through
Sunday morning.

* WINDS...West 25 to 35 mph with gusts up to 60 mph.

* TIMING...Early Saturday morning through Sunday Morning.

* IMPACTS...Strong winds could blow down limbs, trees, and power lines.
  Isolated power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or stronger, may occur. Continue to monitor the latest
forecasts.

&&

$$

MTZ014-291200-
/O.EXT.KTFX.HW.A.0015.181229T1500Z-181230T1500Z/
Central and Southern Lewis and Clark-
Including Helena, Lincoln, MacDonald Pass, and Rogers Pass
200 PM MST Fri Dec 28 2018

...HIGH WIND WATCH NOW IN EFFECT FROM SATURDAY MORNING THROUGH
SUNDAY MORNING...

* WINDS...Southwest 30 to 40 mph with gusts up to 70 mph.

* TIMING...Early Saturday morning through Sunday Morning.

* IMPACTS...Strong winds could blow down limbs, trees, and power lines.
  Isolated power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or stronger, may occur. Continue to monitor the latest
forecasts.

&&

$$

MTZ012-050-291200-
/O.CON.KTFX.HW.A.0015.181229T1500Z-181230T1500Z/
Cascade-Judith Basin-
Including Great Falls, Cascade, Belt, Kings Hill Pass, 
Raynesford, Stanford, and Hobson
200 PM MST Fri Dec 28 2018

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SUNDAY MORNING...

* WINDS...Southwest 30 to 40 mph with gusts up to 60 mph.

* TIMING...Early Saturday morning through Sunday Morning.

* IMPACTS...Strong winds could blow down limbs, trees, and power lines.
  Isolated power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or stronger, may occur. Continue to monitor the latest
forecasts.

&&

$$

http://www.weather.gov/greatfalls
3 follow-up statements
963 
WWUS75 KTFX 291003
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
303 AM MST Sat Dec 29 2018

MTZ011>014-045-047-050-051-292300-
/O.UPG.KTFX.HW.A.0015.181229T1500Z-181230T1500Z/
/O.EXB.KTFX.HW.W.0014.181229T1500Z-181230T1500Z/
Hill-Cascade-Chouteau-Central and Southern Lewis and Clark-
Liberty-Blaine-Judith Basin-Fergus-
Including Havre, Rocky Boy, Rudyard, Great Falls, Cascade, Belt, 
Kings Hill Pass, Fort Benton, Carter, Big Sandy, Helena, Lincoln,
MacDonald Pass, Rogers Pass, Chester, Whitlash, Chinook, Harlem, 
Hays, Raynesford, Stanford, Hobson, Lewistown, Winifred, 
Lewistown Divide, and Grass Range
303 AM MST Sat Dec 29 2018

...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 8 AM MST
SUNDAY...

The National Weather Service in Great Falls has issued a High
Wind Warning, which is in effect from 8 AM this morning to 8 AM
MST Sunday. the High Wind Watch is no longer in effect.

* WINDS...West 30 to 40 mph with gusts up to 60 mph over the
  plains. Gusts up to 70 mph at higher elevations.

* TIMING...Early Saturday morning through Sunday Morning.

* IMPACTS...Strong winds could blow down limbs, trees, and power
lines. Isolated power outages are possible. Travel will be
difficult, especially for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph, or gusts
of 58 mph or more, can lead to property damage.

&&

$$

MTZ009-048-292300-
/O.CON.KTFX.HW.W.0014.000000T0000Z-181230T1500Z/
Northern Rocky Mountain Front-Southern Rocky Mountain Front-
Including Logan Pass, Marias Pass, Browning, Heart Butte, Bynum, 
Choteau, and Augusta
303 AM MST Sat Dec 29 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST SUNDAY...

* WINDS...West 40 to 60 mph with gusts up to 95 mph.

* TIMING...Early Saturday morning through Sunday Morning. The
  period of strongest winds is expected Saturday afternoon 
  through Saturday evening.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Isolated power outages are possible. Travel will be difficult,
  especially for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph, or gusts
of 58 mph or more, can lead to property damage.

&&

$$

MTZ010-044-046-049-292300-
/O.CON.KTFX.HW.W.0014.181229T1200Z-181230T1500Z/
Eastern Glacier-Toole-Eastern Pondera-Eastern Teton-
Including Cut Bank, Shelby, Sunburst, Brady, Conrad, Fairfield, 
and Dutton
303 AM MST Sat Dec 29 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST SUNDAY...

* WINDS...West 35 to 45 mph with gusts up to 70 mph.

* TIMING...Early Saturday morning through Sunday Morning. The
  period of strongest winds is expected Saturday afternoon 
  through Saturday evening.

* IMPACTS...Strong winds could blow down limbs, trees, and power
  lines. Isolated power outages are possible. Travel will be 
  difficult, especially for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph, or gusts
of 58 mph or more, can lead to property damage.

&&

$$

http://www.weather.gov/greatfalls
008 
WWUS75 KTFX 292140
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
240 PM MST Sat Dec 29 2018

MTZ009-048-301200-
/O.CON.KTFX.HW.W.0014.000000T0000Z-181230T1500Z/
Northern Rocky Mountain Front-Southern Rocky Mountain Front-
Including Logan Pass, Marias Pass, Browning, Heart Butte, Bynum, 
Choteau, and Augusta
240 PM MST Sat Dec 29 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST SUNDAY...

* WINDS...West 35 to 50 mph with gusts up to 90 mph.

* TIMING...Now through Sunday Morning. The period of strongest
  winds is expected this afternoon through this evening.

* IMPACTS...Strong winds could blow down limbs, trees, and power
lines. Isolated power outages are possible. Travel will be
difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph, or gusts
of 58 mph or more, can lead to property damage.

&&

$$

MTZ010-044-046-049-301200-
/O.CON.KTFX.HW.W.0014.000000T0000Z-181230T1500Z/
Eastern Glacier-Toole-Eastern Pondera-Eastern Teton-
Including Cut Bank, Shelby, Sunburst, Brady, Conrad, Fairfield, 
and Dutton
240 PM MST Sat Dec 29 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST SUNDAY...

* WINDS...West 35 to 45 mph with gusts up to 65 mph.

* TIMING...Now through Sunday Morning. The period of strongest
  winds is expected this afternoon through this evening.

* IMPACTS...Strong winds could blow down limbs, trees, and power
lines. Isolated power outages are possible. Travel will be
difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph, or gusts
of 58 mph or more, can lead to property damage.

&&

$$

MTZ011>014-045-047-050-051-301200-
/O.CON.KTFX.HW.W.0014.000000T0000Z-181230T1500Z/
Hill-Cascade-Chouteau-Central and Southern Lewis and Clark-
Liberty-Blaine-Judith Basin-Fergus-
Including Havre, Rocky Boy, Rudyard, Great Falls, Cascade, Belt, 
Kings Hill Pass, Fort Benton, Carter, Big Sandy, Helena, Lincoln,
MacDonald Pass, Rogers Pass, Chester, Whitlash, Chinook, Harlem, 
Hays, Raynesford, Stanford, Hobson, Lewistown, Winifred, 
Lewistown Divide, and Grass Range
240 PM MST Sat Dec 29 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST SUNDAY...

* WINDS...West 25 to 35 mph with gusts up to 65 mph.

* TIMING...Now through Sunday Morning.

* IMPACTS...Strong winds could blow down limbs, trees, and power
lines. Isolated power outages are possible. Travel will be
difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph, or gusts
of 58 mph or more, can lead to property damage.

&&


$$

http://www.weather.gov/greatfalls
468 
WWUS75 KTFX 301001
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
301 AM MST Sun Dec 30 2018

MTZ009>014-044>051-301115-
/O.CAN.KTFX.HW.W.0014.000000T0000Z-181230T1500Z/
Northern Rocky Mountain Front-Eastern Glacier-Hill-Cascade-
Chouteau-Central and Southern Lewis and Clark-Toole-Liberty-
Eastern Pondera-Blaine-Southern Rocky Mountain Front-
Eastern Teton-Judith Basin-Fergus-
301 AM MST Sun Dec 30 2018

...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in Great Falls has cancelled the
High Wind Warning.

Strong and gusty winds that affected the region have diminished 
below warning criteria early this morning. As a result, the High
Wind Warning has been cancelled.

$$

http://www.weather.gov/greatfalls

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Dec 28, 5:00 AM MST, 9 hours earlier.

Area forecast discussion, Dec 28, 5:00 AM MST, 9 hours before
Area Forecast Discussion
National Weather Service Great Falls MT
Issued by National Weather Service Glasgow MT
500 AM MST Fri Dec 28 2018

.SYNOPSIS...
Patchy fog and light snow showers will linger over southwest
Montana early this morning as a weak high pressure exits to the
east today. With the approach of the next weather system from the
west, southwest winds will begin increasing tonight and becoming
very strong Saturday into Sunday morning. Snow is also expected in
the mountains with this system.

.DISCUSSION...Weak high pressure will slide east this morning
bringing a decrease in snow showers over southwest and south
central Montana. Clearing skies and dry conditions are anticipated
as the next system begins taking shape off the BC coast. Chinook
conditions will develop overnight with very windy conditions along
the northern Rockies Front by Saturday morning. The strong winds
will spread through central Montana on Saturday.

The low pressure system driving the winds will drop a cold front
across the state early on Sunday. Snow is expected along the
continental divide and out into the Little Belt and Big Snowy
mountains through Sunday evening.

With the potential for strong winds initially, and then combining
with snow, have continued the High Wind Watch and Winter Storm
Watch.

Much colder temperatures will follow the frontal passage for
Monday but should be short lived with upper ridge rebounding by
Tuesday. This could lead to another wind event along the Rocky
Mountain Front by Wednesday.

&&

.AVIATION...
Updated 12Z.

Low clouds, fog and light snow showers are clearing out of the TAF
sites early this morning. Some sites will keep MVFR conditions for
this morning, but should clear to VFR by the afternoon. MVFR
conditions could return by early Saturday morning with a system
bringing some snow showers. Winds will also be increasing.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  31  20  46  29 /  10   0  20  20
CTB  30  21  46  24 /  10   0  20  30
HLN  28  14  41  29 /  10   0  30  30
BZN  25   8  34  25 /  10  10  40  30
WEY  17  -4  15   6 /  10  10  50  70
DLN  23   6  33  22 /  10   0  20  40
HVR  28  15  45  26 /  10   0  20  40
LWT  27  12  43  27 /  10   0  10  20

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from Saturday morning through Sunday morning
Cascade...Eastern Glacier...Eastern Pondera...Eastern Teton...
Judith Basin...Toole.

High Wind Watch from late tonight through Sunday morning Central
and Southern Lewis and Clark...Northern Rocky Mountain Front...
Southern Rocky Mountain Front.

Winter Storm Watch from Saturday evening through Sunday
afternoon Central and Southern Lewis and Clark...Northern Rocky
Mountain Front...Southern Rocky Mountain Front.

Winter Storm Watch from late Saturday night through Sunday
evening Cascade...Judith Basin...Meagher.

&&

http://www.weather.gov/greatfalls

Nearby

High Wind Warnings in Montana, 2018Every high wind warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.